Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
unhappy

anyone tried tazorac?

Recommended Posts

has anyone tried tazorac? my derm told me to use it but it really dries up my skin and makes it red. I've tried it for 2 weeks only. but he said that its suppose help "new" skin to form. has anyone tried it for a longer period of time and had a good outcome?

Share this post


Link to post
Share on other sites

Yes, I have. I use it Mondays, Wednesdays, and Fridays, w/out problem. However, when I first started it (and for a period of about six months,) I used it religiously each night. I used lots of it, too.

It has definitely helped soften my scarring-- I stand firmly behind this fact because it's my firsthand experience... I also acknowledge the fact some people can't tolerate it, and to those people I concede the fact that it might not be a treatment for everybody.

I've been using it, off and on, for about two years.

Share this post


Link to post
Share on other sites

does your skin become red and peely? and when you put lotion on it stings? I just want to see if we both have the same side effects.

Share this post


Link to post
Share on other sites

I never, ever wear lotion. Despite the tremendous anti-acne properties of tazorac, daily lotion would create too much of a mess, so I don't know if it stings.

However, when I wore a sunscreen called ZincO, I never had a stinging problem... And ZincO was this paste-cream.

My skin does peel, and I think this is intrinsic to how well this particular retinoid works... However, it's not difficult to dislodge, as long as I do it in the shower. Once I've been soaking for about five minutes (I take once-daily showers, by the way), I will very gently buff my skin with the pads of my fingers: I wouldn't even call this motion rubbing, since buffing accurately describes how gentle I am with my touch. This peels off the flakes that are ready to dislodge, and leaves intact the flakes that will be ready to dislodge in a few more days. I don't have any problem with visible peeling except in the dead of Chicago winter, and that's when I carry around a tube of aquaphor all day.

hope that helps...

PS: I probably apply two pea-sized quantities to my face, one for each half. You'll note this is double what most doctors rec. *shrugs*

Share this post


Link to post
Share on other sites

I had problems with Tazorac when I first used it so my dermatologist lowered the % from .1 to .05. it also helps if you wait 30 minutes after washing your face before applying. if you apply right away, the water causes the skin to absorb the taz too quickly. I've had excellent results with the tazorac.

Share this post


Link to post
Share on other sites

i started using it for acne but last derm visit she told me it was the best medicine to help with scarring and redness. it's definitely helped the redness. i'm not sure how much it's helped with scarring - my scarring seems fairly minimal to me but i'm looking for other options to improve what's there.

Share this post


Link to post
Share on other sites

I am on tazorac now and also use differin. Until reading acne.org, i had no idea that tazorac was so powerful. How dangerous is it for me to use both products simultaneously? (I also use clindamycin gel in the morning because it helps moisterize).

Is this a bad idea? -- fyi, I am still fighting acne (at age 25) and don't plan on going on accutane again (would be the third time).

I'm interested in fighting the scars as I fight the acne (I don't get major acne on my cheeks anymore, which is where I have the scars... now I get acne on chin/mouth/nose edges).

My regimen is morning: clindamycin and if I'm feeling it, differin. When I get home from work, differin. At night, before sleep, tazorac.

Any thoughts would be appreciated?

Share this post


Link to post
Share on other sites
I am on tazorac now and also use differin.  Until reading acne.org, i had no idea that tazorac was so powerful.  How dangerous is it for me to use both products simultaneously? (I also use clindamycin gel in the morning because it helps moisterize).

Is this a bad idea? -- fyi, I am still fighting acne (at age 25) and don't plan on going on accutane again (would be the third time).

I'm interested in fighting the scars as I fight the acne (I don't get major acne on my cheeks anymore, which is where I have the scars... now I get acne on chin/mouth/nose edges).

My regimen is morning: clindamycin and if I'm feeling it, differin. When I get home from work, differin.  At night, before sleep, tazorac.

Any thoughts would be appreciated?

Share this post


Link to post
Share on other sites

I don't know how often you are using it, but sometimes it helps to start slow to get your skin used to it. Try using it every other day and then move up from there. Your skin will eventually be able to tolerate it better. Just be real careful with the other products you use because your skin will always be more sensitive when you are on taz.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×